Alert archive / California / Wind Advisories in 2014
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 29, 2014, 1:34 PM PST for San Bernardino County, California. It took effect at Jan 30, 2014, 1:00 AM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 1:34 PM PST (21:34 UTC)
- In effect from
- Jan 30, 2014, 1:00 AM PST
- Expired
- Jan 31, 2014, 1:37 AM PST
- In force
- 25 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2976 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS76 KSGX 292134 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST WED JAN 29 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR LATE TONIGHT INTO FRIDAY MORNING... .FOR LATE TONIGHT INTO FRIDAY MORNING...STRONGER ONSHORE FLOW FROM A TROUGH OF LOW PRESSURE WILL BRING LOCALLY STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. STRONGEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. CAZ055-056-058-061-062-300530- /O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ /O.NEW.KSGX.HW.W.0002.140130T0900Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 134 PM PST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE AT TIMES. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING LATE FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-300530- /O.UPG.KSGX.HW.A.0002.140130T1100Z-140131T2000Z/ /O.NEW.KSGX.WI.Y.0006.140130T0900Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 134 PM PST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS BECOME LIGHT LATE ON FRIDAY AND REMAIN LIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
623 WWUS76 KSGX 300543 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST WED JAN 29 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING ACROSS CENTRAL CALIFORNIA THURSDAY WILL BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING. STRONGEST WINDS WILL SURFACE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. CAZ055-056-058-061-062-301400- /O.CON.KSGX.HW.W.0002.140130T0900Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 943 PM PST WED JAN 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. * WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-301400- /O.CON.KSGX.WI.Y.0006.140130T0900Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 943 PM PST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 PM PST FRIDAY. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING LATE TONIGHT WITH STRONGEST WINDS THURSDAY AND THURSDAY NIGHT. WINDS SUBSIDING FRIDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS IN BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
328 WWUS76 KSGX 301357 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 557 AM PST THU JAN 30 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING ACROSS CENTRAL CALIFORNIA TODAY WILL BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING. STRONGEST WINDS WILL SURFACE THIS AFTERNOON THROUGH TONIGHT. CAZ055-056-058-061-062-302230- /O.CON.KSGX.HW.W.0002.000000T0000Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 557 AM PST THU JAN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... * WINDS...INCREASING TO 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH AT TIMES. * TIMING...WINDS INCREASING THROUGH TODAY...WITH STRONGEST WINDS THIS AFTERNOON THROUGH TONIGHT. WINDS SUBSIDING FRIDAY AFTERNOON. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-302230- /O.CON.KSGX.WI.Y.0006.000000T0000Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 557 AM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING THROUGH TODAY...WITH STRONGEST WINDS THIS AFTERNOON AND TONIGHT. WINDS SUBSIDING FRIDAY AFTERNOON. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS DUE TO BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS76 KSGX 302130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST THU JAN 30 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING ACROSS CENTRAL CALIFORNIA WILL CONTINUE TO BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING. STRONGEST WINDS WILL SURFACE THIS AFTERNOON THROUGH TONIGHT. CAZ055-056-058-061-062-310530- /O.CON.KSGX.HW.W.0002.000000T0000Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 130 PM PST THU JAN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... * WINDS...FROM THE WEST AT 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH AT TIMES. LOCAL GUSTS TO 75 MPH WILL BE POSSIBLE AT TIMES. * TIMING...WINDS INCREASING THROUGH TODAY...WITH STRONGEST WINDS THIS AFTERNOON THROUGH TONIGHT. WINDS SUBSIDING FRIDAY AFTERNOON. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...A WIND GUST OF 79 MPH WAS REPORTED BETWEEN NOON AND 1 PM AT BURNS CANYON. SEVERAL OTHER LOCATIONS HAVE REPORTED GUSTS OF 40 TO 45 MPH IN RECENT HOURS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-310530- /O.CON.KSGX.WI.Y.0006.000000T0000Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 130 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... * WINDS...FROM THE WEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS INCREASING THROUGH TODAY...WITH STRONGEST WINDS THIS AFTERNOON AND TONIGHT. WINDS SUBSIDING FRIDAY AFTERNOON. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS DUE TO BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...SEVERAL LOCATIONS HAVE REPORTED GUSTS OF 40 TO 45 MPH IN RECENT HOURS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
636 WWUS76 KSGX 310557 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 957 PM PST THU JAN 30 2014 ...STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING ACROSS CENTRAL CALIFORNIA WILL CONTINUE TO BRING STRONG WEST WINDS TO THE MOUNTAINS AND DESERTS THROUGH FRIDAY MORNING. CAZ055-056-058-061-062-311400- /O.CON.KSGX.HW.W.0002.000000T0000Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 957 PM PST THU JAN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY. * TIMING...TONIGHT AND FRIDAY MORNING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...A WIND GUST OF 88 MPH WAS REPORTED AT SKY VALLEY AT 7 PM THURSDAY. A GUST OF 85 MPH WAS REPORTED AT BURNS CANYON AT 6 PM THURSDAY. WINDS GUSTS IN MOST OTHER MOUNTAIN AND DESERT AREAS RANGED FROM 45 TO 55 MPH. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ060-311400- /O.CON.KSGX.WI.Y.0006.000000T0000Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 957 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY. * TIMING...TONIGHT AND FRIDAY MORNING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * VISIBILITY...REDUCED AT TIMES IN THE DESERTS DUE TO BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LIGHTER WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
176 WWUS76 KSGX 310937 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 AM PST FRI JAN 31 2014 ...LOCALLY STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES THROUGH THIS MORNING... .STRONG ONSHORE FLOW WILL BRING LOCALLY STRONG GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO COUNTIES INTO THIS MORNING WITH WINDS DIMINISHING DURING THE LATE MORNING THROUGH THE AFTERNOON. CAZ056-058-061-062-312000- /O.CAN.KSGX.HW.W.0002.000000T0000Z-140131T2100Z/ /O.NEW.KSGX.WI.Y.0007.140131T0937Z-140131T2000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 137 AM PST FRI JAN 31 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS. * TIMING...WINDS GRADUALLY DIMINISHING TODAY. * VISIBILITY...IN THE DESERTS REDUCED AT TIMES DUE TO BLOWING SAND AND BLOWING DUST. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-311045- /O.CAN.KSGX.HW.W.0002.000000T0000Z-140131T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 137 AM PST FRI JAN 31 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS WILL DIMINISH TODAY WITH GUSTS TO 40 MPH EARLY THIS MORNING. $$ CAZ060-311045- /O.CAN.KSGX.WI.Y.0006.000000T0000Z-140131T2100Z/ APPLE AND LUCERNE VALLEYS- 137 AM PST FRI JAN 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST TO WEST WINDS WILL DIMINISH TODAY WITH GUSTS TO 35 MPH EARLY THIS MORNING. $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:05 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 29, 9:05 AM PST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PST WED JAN 29 2014
.SYNOPSIS...
WARM AND DRY WEATHER WILL CONTINUE FOR INLAND AREAS TODAY...BUT THE
MARINE LAYER WILL KEEP CONDITIONS COOLER AT THE COAST. COOLER FOR
THURSDAY THROUGH MONDAY WITH LOCALLY GUSTY WEST WINDS AT TIMES...AND
SMALL CHANCES FOR MAINLY LIGHT PRECIPITATION THURSDAY NIGHT THROUGH
EARLY FRIDAY AND POSSIBLY AGAIN SUNDAY NIGHT AND EARLY MONDAY. WEST
WINDS IN THE MOUNTAINS AND DESERTS ARE EXPECTED TO BE STRONGEST FOR
THURSDAY AND THURSDAY NIGHT. DRY BUT CONTINUED COOL FOR NEXT TUESDAY
AND WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A SHALLOW MARINE LAYER BROUGHT AREAS OF LOW CLOUDS AND LOCALLY DENSE
FOG OVER THE COASTAL WATERS AND THE COASTAL AREAS THIS MORNING. THE
FOG IS LIFTING AND THE LOW CLOUDS ARE ARE BURNING OFF SO THAT SKIES
SHOULD BE MOSTLY CLEAR BY NOON...EXCEPT FOR SOME HIGH CLOUDS AND
SOME PATCHY STRATUS NEAR THE BEACHES. THE MORNING NKX SOUNDING SHOWS
THE MARINE LAYER ABOUT 1200 FT DEEP.
TODAY THROUGH FRIDAY...
HIGH PRESSURE OVER SOUTHERN CALIFORNIA AND NORTHERN BAJA WILL BEGIN
TO WEAKEN LATE TODAY AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE
NW. INLAND AREAS WILL WARM SLIGHTLY TODAY WITH TEMPS REACHING THE
UPPER 70S TO NEAR 80 IN SOME LOCATIONS. THE TROUGH OF LOW PRESSURE
WILL BRING STRONGER ONSHORE FLOW FOR LATE TONIGHT INTO FRIDAY
MORNING...PEAKING THURSDAY AND THURSDAY NIGHT. STRONG AND GUSTY WEST
WINDS OF 20-35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE MTNS AND
ADJACENT DESERT AREAS. LOCALLY HIGHER GUSTS ARE POSSIBLE IN THE
FAVORED LOCATIONS.
THE MARINE LAYER WILL REMAIN SHALLOW THIS EVENING AND TONIGHT WITH
LOW CLOUDS AND FOG AGAIN SPREADING INTO THE COASTAL AREAS. THE
APPROACHING TROUGH WILL THEN BRING RAPID DEEPENING OF THE MARINE
LAYER...PUSHING THE LOW CLOUDS INLAND TO THE COASTAL MOUNTAIN SLOPES
LATE THURSDAY MORNING.
WITH THE INCREASING ONSHORE FLOW AND DEEPENING OF THE MARINE
LAYER....SOME LIGHT PRECIPITATION IS POSSIBLE ALONG AND WEST OF THE
MOUNTAINS...MAINLY THURSDAY NIGHT AND EARLY FRIDAY. ANY RAINFALL
AMOUNTS WOULD LIKELY RANGE FROM ONE QUARTER INCH OR LESS ON THE
COASTAL MOUNTAIN SLOPES TO LESS THAN ONE TENTH INCH NEAR THE COAST.
HIGH TEMPERATURES WILL FALL TO ABOUT THE SEASONAL AVERAGE ON
THURSDAY AND TO ABOUT 5 DEGREES BELOW SEASONAL AVERAGES ON FRIDAY.
THE TROUGH OF LOW PRESSURE OVER THE WEST COAST WILL BE FURTHER
DEEPENED BY ANOTHER SHORTWAVE TROUGH THAT MOVES INTO THE REGION LATE
SUNDAY. THIS WILL CONTINUE THE COOLER...CLOUDY WEATHER...AND BRING
MORE CHANCES FOR PRECIP SUN NIGHT/MON MORNING.
CONTINUED COOL AND LOCALLY BREEZY...BUT MOSTLY DRY FOR TUE AND
WED WITH NORTHWEST FLOW ALOFT.
&&
.AVIATION...
291640Z...LOW CLOUDS AND FOG NEAR THE COAST WILL CONTINUE THROUGH
AROUND 1730Z THIS MORNING. BASES WILL BE AROUND 200-400 FEET ASL
WITH VIS MOSTLY BELOW 3SM. LOW CLOUDS WILL RETURN TO COASTAL
AIRPORTS THIS EVENING FROM 01-04Z WITH BASES AROUND 400 FEET ASL AND
VIS 3SM OR LESS. CLOUDS AND FOG WILL LIFT AND VIS WILL IMPROVE
OVERNIGHT...BUT CLOUDS WILL SPREAD A LITTLE FARTHER INLAND. OUTSIDE
THE COASTAL AREAS...SCATTERED HIGH CLOUDS AND UNRESTRICTED VIS WILL
CONTINUE THROUGH TONIGHT.
&&
.MARINE...
AREAS OF FOG WITH VIS LESS THAN 1NM WILL OCCUR THIS MORNING.
WEST-NORTHWEST SWELLS WILL CONTINUE TO BRING ELEVATED SURF OF 3-6
FEET AND STRONG RIP CURRENTS TODAY.
A LOW PRESSURE SYSTEM MOVING ACROSS CA SHOULD BRING NORTHWEST
WIND...GUSTING TO 25 KT OVER THE OUTER COASTAL WATERS THURSDAY
AFTERNOON...AND CONTINUING INTO FRIDAY.
&&
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...SMALLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 10:24 PM PST | Dense Fog Advisory | SGX | San Diego | 11 hr |
| Jan 29, 1:34 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 36 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.